Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Aug 6, 2019, 2:26 AM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2019, 2:26 AM CDT (07:26 UTC)
- Expired
- Aug 6, 2019, 3:15 AM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
134
WWUS83 KLSX 060726
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
226 AM CDT Tue Aug 6 2019
ILZ095>097-060815-
Brown IL-Adams IL-Pike IL-
226 AM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...ADAMS AND BROWN
COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 315 AM CDT...
At 226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Sterling to Payson. Movement was
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Quincy, Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Payson, Clayton, Golden, Fall Creek,
Beverly, Buckhorn, Adams, La Grange, Kingston, Burton, Liberty,
Versailles and Hull.
This includes the following highways...
Interstate 172 between exits 2 and 15.
Interstate 72 between exits 10 and 35.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4011 9072 4005 9067 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3997 9051
3988 9058 3986 9058 3983 9057 3971 9065
3963 9081 3958 9106 3987 9145 3988 9145
3989 9144 4011 9115
TIME...MOT...LOC 0726Z 309DEG 28KT 4002 9070 3982 9126
$$
GlassWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 11:45 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 5, 11:45 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1145 PM CDT Mon Aug 5 2019 .SHORT TERM... (Through Late Tuesday Night) Issued at 304 PM CDT Mon Aug 5 2019 A cold front extending from a surface low over southern MN southwest through central Nebraska will move southeastward through our forecast area on Tuesday as an upper level trough deepens over the Great Lakes region. A weakening MCS is expected to drop southward into northeast MO and west central IL late tonight/early Tuesday morning. The atmosphere will become quite unstable by Tuesday afternoon along and just ahead of the cold front with scattered thunderstorms forecast to develop and shift southward through central and southeast MO and southwest IL Tuesday afternoon and evening. A few storms may be strong to severe during the late afternoon and early evening with damaging wind gusts possible. The convection should shift south of the forecast area by late Tuesday night as the cold front moves south of the region with slightly cooler and less humid air filtering into northeast MO and west central IL late Tuesday night. GKS .LONG TERM... (Wednesday through Next Monday) Issued at 304 PM CDT Mon Aug 5 2019 The active northwest flow pattern will continue through the rest of the work week. The NAM model tries to bring an MCS southeastward through central and southeast MO on Wednesday, but both the operational GFS and ECMWF models keep the convection west of the forecast area on Wednesday which is consistent with previous model runs so for now will keep Wednesday dry. The models are in better agreement in dropping convection southeastward into our area late Wednesday night and Thursday ahead of a northwest flow shortwave. Convection will likely continue mainly across southeast MO and southwest IL Thursday night into Friday along a cold front dropping slowly southward through this area. The showers/storms should shift south of our forecast area by Friday night with cooler temperatures as a surface ridge over the northern Plains builds southward into the region. It appears that the weekend will be mainly dry as the upper level ridge over the southwestern US shifts eastward into MO. GKS && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1133 PM CDT Mon Aug 5 2019 Showers and thunderstorms over eastern Iowa and northern Illinois are continuing to move south/southeast late this evening. As expected, the storms have weakened over the past couple of hours. This trend should continue as mesoanalysis shows limited instability ahead of these storms. Scattered storms may affect KUIN in the predawn hours but confidence remains too low to add a TEMPO or prevail TS. The cold front associated with these storms will continue to progress southeastward through the remainder of the CWA on Tuesday. Additional storms are forecast to redevelop just after midday, with KCOU and the metro terminals likely on the northwestern edge of these storms. Coverage looks to be scattered in nature, so maintained VCTS mention. The threat for storms should wane by early evening, but any storms that do directly affect the terminals could reduce visibilities and produce gusty winds. With the frontal passage, winds should veer from the southwest to the northwest. SPECIFICS FOR KSTL: A cold front will approach the terminal just after midday on Tuesday and scattered storms should develop along this boundary. There remains some uncertainty on exactly where these storms refire so maintained a VCTS group during the afternoon. Behind the front, winds will veer from the southwest to the northwest along with decreasing cloudiness. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 5, 3:21 PM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 321 PM CDT Mon Aug 5 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-062030- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 321 PM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms across northeast Missouri and west central Illinois late tonight. A few storms may produce strong gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms Tuesday and Tuesday evening and again Wednesday night through Saturday morning. A few storms may be strong to severe Tuesday afternoon and early evening with damaging winds the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. GKS
In the hours before
Special weather statement, Aug 6, 2:26 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
226 AM CDT Tue Aug 6 2019
ILZ095>097-060815-
Brown IL-Adams IL-Pike IL-
226 AM CDT Tue Aug 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...ADAMS AND BROWN
COUNTIES IN WEST CENTRAL ILLINOIS UNTIL 315 AM CDT...
At 226 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Sterling to Payson. Movement was
southeast at 30 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Quincy, Pittsfield, Quincy Regional Airport, Mount Sterling, Barry,
Griggsville, Camp Point, Payson, Clayton, Golden, Fall Creek,
Beverly, Buckhorn, Adams, La Grange, Kingston, Burton, Liberty,
Versailles and Hull.
This includes the following highways...
Interstate 172 between exits 2 and 15.
Interstate 72 between exits 10 and 35.
This also includes Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4011 9072 4005 9067 4002 9063 4003 9061
4001 9062 4000 9060 3998 9060 3997 9051
3988 9058 3986 9058 3983 9057 3971 9065
3963 9081 3958 9106 3987 9145 3988 9145
3989 9144 4011 9115
TIME...MOT...LOC 0726Z 309DEG 28KT 4002 9070 3982 9126
GlassThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:30 PM CDT | Special Weather Statement | LSX | Saint Charles | 60 min |
| Aug 6, 1:53 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 51 min |
| Aug 6, 2:28 PM CDT | Special Weather Statement | LSX | Jefferson | 62 min |
| Aug 6, 2:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 39 min |
| Aug 6, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Washington | 46 min |
| Aug 6, 3:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 49 min |
| Aug 6, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois, Washington | 45 min |
| Aug 6, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 47 min |
| Aug 6, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 61 min |
| Aug 6, 2:58 AM CDT | Special Weather Statement | LSX | Greene, Pike | 47 min |
| Aug 6, 1:40 PM CDT | Special Weather Statement | LSX | Fayette, Marion | 65 min |
| Aug 6, 4:04 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 56 min |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.